MAUDE Adverse Event Report: EXPANDING INNOVATIONS, INC. X-PAC; INTERVERTEBRAL BODY FUSION DEVICE

EXPANDING INNOVATIONS, INC. X-PAC; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number EI2473LT
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Intervertebral Disc Compression or Protrusion (4524)
Date of Event 08/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After inspection of the returned device, the loss in expansion is attributed to an implant that was damaged following manipulation of the cage prior to implantation.The previously damaged implant likely resulted in the difficult attachment to the instrument as had been reported at the beginning of the case.When one of the critical components of the cage is damaged prior to implantation, the cage's ability to function properly is compromised and loss of expansion could occur.The ifu states all implants should be carefully examined for completeness and damage, prior to use.
 
Event or Problem Description
Expanding innovations was notified that a 2 level tlif procedure had used a 12x32 lordotic implant which exhibited an intra-op reduction in height after expansion.The scrub tech reported having difficulty assembling the cage/cannula/inserter system.The cage was inserted by the surgeon and expanded.Intra-op images taken during the procedure showed the reduction in expansion after initial expansion.

Brand Name
X-PAC
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer (Section G)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer Contact
mbithi muthini
110 pioneer way, suite i
mountain view 
MDR Report Key22954894
Report Number3007289746-2025-00001
Device Sequence Number8529814
Product Code MAX
UDI-Device Identifier00850001720250
UDI-Public00850001720250
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEI2473LT
Device Lot Number20210209-03FA
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale